Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 177, NWS Jackson, MS

May 3, 2007Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 5:47 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2007, 5:47 PM CDT (22:47 UTC)
Expired
May 3, 2007, 6:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:50 PM CDTTSTM WND GST 60Moorhead, MS
May 3, 6:35 PM CDTTSTM WND DMGMoorhead, MSTREE LIMBS DOWN AROUND MOORHEAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 5:38 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 032247
SVRJAN
MSC083-133-032330-
/O.NEW.KJAN.SV.W.0177.070503T2247Z-070503T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...DREW...

* UNTIL 630 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOORHEAD...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF RULEVILLE BY 615 PM CDT...
  8 MILES WEST OF MINTER CITY BY 625 PM CDT...
  6 MILES EAST OF DREW BY 630 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3342 9058 3340 9037 3380 9028 3381 9045
      3395 9045 3395 9055

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 3, 2:25 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT THU MAY 3 2007

.SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT
INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE.

A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA
AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND
DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS
ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE
FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE
WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST.

.LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY
INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY
SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED
AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE
TO THE EXTENDED FORECAST THIS AFTERNOON.

&&

.AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON
AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A
SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS
AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  82  64  84 /  60  49  22  15
MERIDIAN      61  81  61  83 /  33  28  36  15
VICKSBURG     67  83  67  87 /  63  57  14  11
HATTIESBURG   63  83  66  85 /  27  42  30  24
NATCHEZ       66  81  67  85 /  62  56  12  15
GREENVILLE    64  79  66  86 /  66  54  14   7
GREENWOOD     65  79  66  85 /  62  48  21   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SCW
Hazardous weather outlook, May 3, 5:01 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT THU MAY 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042201-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
501 PM CDT THU MAY 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE
OVERNIGHT HOURS ALONG AND WEST OF THE MISSISSIPPI RIVER. ISOLATED
SEVERE STORMS ARE POSSIBLE OVER THE REST OF THE AREA THROUGH THE
NIGHT.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED FROM
NORTHERN LOUISIANA BACK INTO SOUTHEAST TEXAS. THIS AREA OF STORMS
WILL CONTINUE TO MOVE EAST AND AFFECT NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WESTERN MISSISSIPPI TONIGHT.
OTHER ISOLATED SEVERE STORMS WILL DEVELOP OUT AHEAD OF THIS
COMPLEX...AND WILL MOVE NORTH TO NORTHEAST ACROSS CENTRAL AND
EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. EVENTUALLY...THE
COMPLEX OF STORMS COMING EAST OUT OF LOUISIANA AND TEXAS COULD
AFFECT THESE AREAS LATER TONIGHT.

DAMAGING WINDS...INCLUDING THE POSSIBILITY OF WIND GUSTS OF
GREATER THAN 80 MPH...LARGE HAIL...INCLUDING A FEW REPORTS OF
GOLFBALL TO BASEBALL SIZED HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.

...FLOODING...
THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN
THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20.
THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 2:55 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             2 SE PINOLA             31.86N 89.94W
05/03/2007  E0.88 INCH       SIMPSON            MS   BROADCAST MEDIA

            NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.

&&

JCULIN
Local storm report, May 3, 3:23 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 NW MIZE               31.88N 89.57W
05/03/2007  M0.25 INCH       SMITH              MS   EMERGENCY MNGR

&&

HAMRICK
Local storm report, May 3, 4:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             EUDORA                  33.12N 91.26W
05/03/2007  E0.88 INCH       CHICOT             AR   LAW ENFORCEMENT

            NICKEL HAIL IN EUDORA

&&

JCULIN
Local storm report, May 3, 4:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 N FOREST              32.40N 89.47W
05/03/2007                   SCOTT              MS   LAW ENFORCEMENT

            A FEW TREES DOWN OFF HIGHWAY 35 AROUND FOREST.

&&

JCULIN
Local storm report, May 3, 5:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          BASTROP                 32.77N 91.91W
05/03/2007                   MOREHOUSE          LA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
            TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.

0448 PM     TORNADO          4 N BASTROP             32.83N 91.91W
05/03/2007                   MOREHOUSE          LA   BROADCAST MEDIA

            NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
            CABIN. POSSIBLE TORNADO.

&&

JCULIN
Local storm report, May 3, 5:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     BASTROP                 32.77N 91.91W
05/03/2007  E80.00 MPH       MOREHOUSE          LA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
            TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.

0448 PM     TSTM WND GST     4 N BASTROP             32.83N 91.91W
05/03/2007  E80.00 MPH       MOREHOUSE          LA   BROADCAST MEDIA

            NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
            CABIN. POSSIBLE TORNADO.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:51 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln54 min
May 3, 1:43 PM CDTSevere Thunderstorm WarningJANLincoln30 min
May 3, 1:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
May 3, 2:09 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion51 min
May 3, 2:30 PM CDTSevere Thunderstorm WarningJANSimpson46 min
May 3, 4:08 PM CDTSevere Thunderstorm WarningJANScott37 min
May 3, 4:08 PM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo67 min
May 3, 5:12 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale21 min
May 3, 5:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington64 min
May 3, 6:22 PM CDTSevere Thunderstorm WarningJANSunflower53 min
May 3, 6:28 PM CDTSevere Thunderstorm WarningJANHumphreys43 min
May 3, 6:58 PM CDTSevere Thunderstorm WarningJANLeflore20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.